Alert archive / Florida / Flash Flood Warnings in 1995

Flash Flood Warning 5, NWS Melbourne, FL

August 25, 1995Lake County, Florida

NWS Melbourne, FL issued this flash flood warning at Aug 25, 1995, 4:15 AM EDT for Lake County, Florida. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 1995, 4:15 AM EDT (08:15 UTC)
Expired
Aug 25, 1995, 8:15 AM EDT
In force
4 hr
Issued by
NWS Melbourne, FL
Area
Whole counties

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2078 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2078 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 250815
FFWMLB
FLC069-251215-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EDT FRI AUG 25 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL  815 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...LAKE COUNTY
 
AT 412 PM DOPPLER RADAR INDICATES THAT VERY HEAVY RAIN HAS DEVELOPED
OVER CENTRAL AND NORTHERN LAKE COUNTIES. THIS RAIN IS ASSOCIATED WITH A
RAINBAND WITH TROPICAL DEPRESSION JERRY. HEAVY RAIN IS LIKELY TO
CONTINUE OVER THE CENTRAL AND NORTHERN PARTS OF LAKE COUNTY THROUGH 6 AM
THIS MORNING.
 
SINCE 3 AM THIS MORNING...1.5 TO 2 INCHES OF RAIN HAS FALLEN FROM MOUNT
DORA TO UMATILLA. ANOTHER 1 TO 2 INCHES IS POSSIBLE BETWEEN 415 AND 530
AM. MOUNT DORA EMERGENCY PERSONNEL ARE REPORTING MANY ROADS ARE STARTING
TO FLOOD IN THE CENTRAL PART OF THE COUNTY.
 
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT.
IF FLOODING IS OBSERVED...ACT QUICKLY.  DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOVE UP TO ESCAPE
FLOOD WATERS.  DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:48 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 25, 2:48 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
243 AM EDT FRI AUG 25 1995

SHORT TERM...RAIN BANDS FROM JERRY CONTINUE TO AFFECT INTERIOR
COUNTIES OF FA...WITH ACTIVITY RACING NNE AT 20 TO 30 MPH. ALTHOUGH
GDS SYSTEM INDICATING OCCASIONAL POSI CGS...LDAR INDICATES QUITE A BIT
OF IC LTG ACTIVITY. ANOTHER AREA OF R OVER SW FL IS MOVING TOWARDS THE
S COUNTIES. EXPECT ALL THIS ACTIVITY TO CONTINUE TO AFFECT FA THROUGH
THE REST OF THE MORNING HOURS.

FCST..THE LIGHT AT THE END OF THE TUNNEL IS IN THE DISTANCE,,,BUT WE
STILL HAVE ANOTHER 18 HOURS TO GO BEFORE THE THREAT OF FLOODING ACROSS
THE FA ENDS. MODELS ARE NOW FCSTING JERRY TO MOVE VERY SLOWLY TODAY
AND EVENTUALLY MOVE IN A GENERAL N DIRECTION AFTER THAT. CONCERN TODAY
WILL BE FOR LOCAL AREAS OF HEAVY RAIN. REASON FOR THIS IS THAT WE WILL
LIKELY SEE SOME SUN TODAY AND THIS WILL ONLY DESTABILIZE AN ALREADY
SATURATED ATMOSPHERE. WEREVER LOCAL AREAS OF CONVGENCE SET UP THIS
AFTERNOON WILL BE THE BEST POTENTIAL FOR HEAVY RAINS. SINCE ATTM THIS
AREA OF BEST CONVG IS UNKNOWN I PLAN ON KEEPING FLOOD WATCH UP FOR ALL
OF ECFL.

ANOTHER THREAT TODAY WILL BE THE POSSIBILITY OF SVR STORMS AND ISO
TORNADOES. FAIRLY DECENT SHEAR IS STILL GOING TO OCCUR IN THE LOWEST 3
KM OF ATMOS OVER FA ESPECIALLY IF JERRY REMAINS STATIONARY. (CURRENT
VAD FROM KMLB 88D HAS 40 KNOTS IN LLVLS WITH FAIRLY DECENT TURNDING
AND RCM PROGRAM HELICITY VALUES INDICATES ABOUT 100 J/KG OF HELICITY
WITH N MOVING STORMS AND SIGNIF HIGHER AMOUNTS WITH STORMS DEVIATING
TO NE). IF STRONG CONVECTION DOES DEVELOP POTENTIAL WILL BE THERE TO
STRETCH AVAILBLE LLVL HELICITY AND FORM SHORT LIVED TORNADOES. WILL
MENTION AT LEAST STRONG STORMS IN 1ST PD (ALTHOUGH SELS HAS ACTIVITY
N OF FA OVER N FL THIS LIKELY NOT VALID AS THEY ARE ASSUMING JERRY IS
GOING TO MOVE WNW AND THIS WILL LIKELY NOT BE THE CASE).

BY TONIGHT...AS JERRY BEGINS TO MOVE NORTH...FA COMES UNDER INFLUENCE
OF HIGH PRESSURE BUILDING IN FROM ATLANTIC...SATURDAY AND SUNDAY
SHOULD BE RATHER NICE DAYS WITH JUST SCTTD (NORMAL) TSTORM ACTIVITY.

WILL DISREGARD NGM NUMBERS AND LEAN MORE TOWARDS AVC VALUES. THANKS
MIA FOR INPUT.

@1 VOLUSIA
@2 BREVARD INDIAN RIVER ST LUCIE MARTIN
@3 LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE

MCO 86/76/92 834
DAB 86/75/89 843
MLB 87/77/89 833

HODANISH

Nearby

Flash Flood Warnings in Florida, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.